Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 183, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 25, 2011, 4:08 AM CDT for Mills County, Montgomery County, Pottawattamie County, Iowa. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2011, 4:08 AM CDT (09:08 UTC)
- Expired
- Jun 25, 2011, 4:50 AM CDT
- In force
- 42 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Mills County, IA, Montgomery County, IA, Pottawattamie County, IA
The radar
The Omaha radar (KOAX), 67 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.1 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1910 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
854
WUUS53 KOAX 250908
SVROAX
IAC129-137-155-251015-
/O.NEW.KOAX.SV.W.0183.110625T0908Z-110625T1015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
408 AM CDT SAT JUN 25 2011
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MILLS COUNTY IN SOUTHWEST IOWA...
NORTHERN MONTGOMERY COUNTY IN SOUTHWEST IOWA...
SOUTHERN POTTAWATTAMIE COUNTY IN SOUTHWEST IOWA...
* UNTIL 515 AM CDT
* AT 406 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR MACEDONIA...OR 30 MILES EAST OF OMAHA...AND
MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
CARSON...OAKLAND...ELLIOTT AND GRANT.
THE WARNED AREA INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 3
AND 8.
THE WARNED AREA INCLUDES INTERSTATE 29 IN IOWA BETWEEN MILE MARKERS
42 AND 56.
THE WARNED AREA INCLUDES HIGHWAY 59 IN IOWA BETWEEN MILE MARKERS 41
AND 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR
HOME OR BUSINESS. HEAVY RAIN CAN QUICKLY FLOOD ROADS...SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4108 9584 4117 9587 4117 9585 4118 9584
4119 9588 4127 9591 4129 9588 4133 9516
4116 9516 4116 9493 4110 9493
TIME...MOT...LOC 0908Z 260DEG 27KT 4118 9542
WIND...HAIL <50MPH 1.00IN
$$
DEWALD2 follow-up statements
812
WWUS53 KOAX 250939
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA NE
ISSUED BY NATIONAL WEATHER SERVICE HASTINGS NE
439 AM CDT SAT JUN 25 2011
IAC129-137-155-251015-
/O.CON.KOAX.SV.W.0183.000000T0000Z-110625T1015Z/
MONTGOMERY IA-MILLS IA-POTTAWATTAMIE IA-
439 AM CDT SAT JUN 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR SOUTHERN POTTAWATTAMIE...NORTHERN MILLS AND NORTHERN MONTGOMERY
COUNTIES...
AT 434 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR ELLIOTT...OR
ABOUT 55 MILES NORTH OF TARKIO...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
GRANT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4108 9584 4117 9587 4117 9585 4118 9584
4119 9588 4127 9591 4129 9588 4133 9516
4116 9516 4116 9493 4110 9493
TIME...MOT...LOC 0939Z 260DEG 27KT 4122 9511
$$824
WWUS53 KOAX 250950
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA NE
ISSUED BY NATIONAL WEATHER SERVICE HASTINGS NE
450 AM CDT SAT JUN 25 2011
IAC129-137-155-251000-
/O.CAN.KOAX.SV.W.0183.000000T0000Z-110625T1015Z/
MONTGOMERY IA-MILLS IA-POTTAWATTAMIE IA-
450 AM CDT SAT JUN 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN POTTAWATTAMIE...
NORTHERN MILLS AND NORTHERN MONTGOMERY COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
LAT...LON 4108 9584 4117 9587 4117 9585 4118 9584
4119 9588 4127 9591 4129 9588 4133 9516
4116 9516 4116 9493 4110 9493
TIME...MOT...LOC 0950Z 260DEG 27KT 4123 9500
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:20 AM CDT, 48 minutes earlier.
Area forecast discussion, Jun 25, 3:20 AM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 320 AM CDT SAT JUN 25 2011 .DISCUSSION... SOMEWHAT COMPLEX ONGOING CONVECTIVE SCENARIO THIS MORNING WITH A COUPLE AREAS OF FOCUS. THE INITIAL MCS THAT DEVELOPED OVER NORTH CENTRAL NEBRASKA DID PUSH THROUGH NORTHEAST NEBRASKA AROUND MIDNIGHT...BUT HAD WEAKENED CONSIDERABLY EARLY THIS MORNING. MEANWHILE...CONVECTION STRENGTHENED CONSIDERABLY ALONG INTERSTATE 80 AS THE NOSE OF THE LOW LEVEL JET FINALLY MAXIMIZED...RESULTING IN FAIRLY STRONG THUNDERSTORMS PUSHING EASTWARD...WITH A COUPLE LARGER HAIL REPORTS ACROSS SOUTH CENTRAL NEBRASKA. THIS ENTIRE CLUSTER WILL CONTINUE TO PUSH EASTWARD THIS MORNING ALONG I80...AND MAY BLOCK MOISTURE TRANSPORT FURTHER NORTH INTO NORTHEAST NEBRASKA...ALTHOUGH SCATTERED SHOWERS WILL STILL BE POSSIBLE THERE. BASED ON LOW LEVEL JET PROGS...SLIGHTLY LOWER CHANCES MAY EXIST ALONG THE KS/NE BORDER REGION AS THE AREA OF BEST CONVERGENCE SETS UP JUST NORTH. FOR THIS AFTERNOON...THE BACK EDGE OF THAT MCS COULD STILL BE ACROSS EASTERN NEBRASKA AND WESTERN IOWA...MEANWHILE...ANOTHER VERY SUBTLE WAVE WITH SCATTERED CONVECTION COULD BE MOVING OUT OF SOUTH DAKOTA INTO NORTHEAST NEBRASKA THIS AFTERNOON AS WELL...WHICH COULD LINGER THROUGH THE EARLY EVENING. DUE TO CLOUDS AND RAIN...OPTED FOR SLIGHTLY COOLER TEMPS TODAY. FEEL THAT MOST OF THE AREA WILL BY DRY AFTER MIDNIGHT...AND ATTENTION SHIFTS TO POSSIBLE DEVELOPING STRATUS AND AREAS FOG BY DAYBREAK. VERY MOIST BOUNDARY LAYER SETS UP WITH A VERY LOW TEMP/DEWPOINT SPREAD THROUGH THE NIGHT. ALL MODEL SUITES ARE SUGGESTING THIS...THUS UPPED THE CLOUD FORECAST AND ADDED FOG TO THE GRIDS. DID NOT MENTION DENSE FOG JUST YET GIVEN WINDS ARE NOT FORECAST TO COMPLETELY DECOUPLE AS WITH A TYPICAL AREA OF HIGH PRESSURE AND CLEAR SKIES OVERHEAD. LINGERED STRATUS AND FOG INTO EARLY SUNDAY MORNING. NEXT ADVANCING WAVE IS FORECAST TO PUSH A FAIRLY STRONG COOL FRONT INTO THE AREA SUNDAY NIGHT. THIS WILL ALLOW ANOTHER MCS TO DEVELOP AND AFFECT AREAS ESPECIALLY NORTH OF INTERSTATE 80...THUS HAVE INCREASED POPS INTO THE LIKELY CATEGORY. COULD ALSO SEE ISOLATED THUNDERSTORMS NORTH OF THE STALLED FRONT ACROSS SOUTHEAST NEBRASKA SUNDAY AFTERNOON TOO. BY MONDAY...THE MODELS ARE A LITTLE DIFFERENT WITH THE TIMING OF THE FRONT...BUT TRIED TO FORECAST A COMPROMISE...WHICH WOULD STILL SUGGEST A CHANCE OF SHOWERS AND THUNDERSTORMS MOVING THROUGH...BUT ENDING FROM NORTHWEST TO SOUTHEAST...WITH GUSTY NORTHWESTERLY WINDS COMING IN BEHIND AND CLEARING SKIES. BRIEF BREAK ON TUESDAY...BUT DID INCREASE POPS FOR TUESDAY NIGHT AS WARM AIR ADVECTION COULD TRIGGER ADDITIONAL STORMS. && .AVIATION... TAF SITES KOFK/KOMA/KLNK 06Z TAFS POTENT LITTLE UPPER DISTURBANCE OVER THE CNTRL PLAINS THIS MORNING KICKING OFF SCATTERED TSRA MOVING THRU ERN NEB AROUND 25KT. AT THIS POINT APPEARS THAT KOMA/KLNK AT RISK TO SEE EARLY MORNING CONVECTION WITH ACTIVITY PUSHING INTO BOTH TERMINALS AROUND 09Z WITH MVFR CONDITIONS PREVAILING. EXPECT TSRA ACTIVITY WILL THEN EXIT KOMA/KLNK BTWN 12Z-13Z. MEANWHILE AT KOFK...CONDITIONS WILL DROP FROM VFR TO MVFR THRU 13Z THIS MORNING WITH OCCASIONAL -SHRA. AFT 13Z MVFR CIGS EXPECTED AT ALL SITES THRU 18Z...THEN IMPROVEMENT TO VFR THE REST OF THE FCST PD. DEE && .HYDROLOGY... THE MBRFC RELEASED A NEW SET OF LONG RANGE CREST FORECASTS FOR THE MISSOURI RIVER BASED ON 160 KCFS RELEASE OUT OF GAVINS POINT. IN GENERAL...THE BROAD RANGES STILL SEEM ON TRACK. NO ADDITIONAL INFORMATION REGARDING LEVEES ACROSS THE REGION. THE STAGE AT BROWNVILLE APPEARS TO BE LEVELING OUT...THUS EQUALIZING THE SIGNIFICANT DROP DUE TO THE L550 BREECH THAT OCCURRED THURSDAY EVENING. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DEWALD
Hazardous weather outlook, Jun 24, 5:15 PM CDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 515 PM CDT FRI JUN 24 2011 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-251215- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 515 PM CDT FRI JUN 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND SATURDAY THUNDERSTORMS ARE EXPECTED TO DEVELOP OR MOVE INTO THE REGION TONIGHT...MAINLY AFTER MIDNIGHT...AS AN UPPER LEVEL IMPULSE MOVES THROUGH THE REGION. SOME QUARTER SIZE HAIL...GUSTY WINDS AND AREAS OF HEAVY RAIN WILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP. HOWEVER...THE AREAS THAT APPEAR MOST SUSCEPTIBLE TO THE POSSIBLE SEVERE WEATHER OR HEAVY RAIN WOULD BE WEST OF NORFOLK OR SOUTH OF OMAHA. THE THUNDERSTORMS SHOULD GRADUALLY WEAKEN AND SHIFT MOSTLY EAST OF THE REGION SATURDAY MORNING...ALTHOUGH SOME REDEVELOPMENT OR STRENGTHENING IS POSSIBLE BY LATE AFTERNOON. MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY THERE IS ANOTHER CHANCE OF SEVERE THUNDERSTORMS SUNDAY NIGHT AS A COLD FRONT PUSHES INTO THE REGION. A FEW THUNDERSTORMS COULD LINGER ON MONDAY AS THE FRONT CONTINUES MOVING SOUTHEAST. IF THE FRONT SLOWS DOWN AT ALL...A FEW STORMS IN SOUTHEAST NEBRASKA COULD BECOME SEVERE MONDAY AFTERNOON AND MONDAY EVENING. AFTER THAT THERE ARE SMALL THUNDERSTORM CHANCES ACROSS THE AREA TUESDAY NIGHT INTO WEDNESDAY MORNING AND THURSDAY NIGHT INTO FRIDAY. MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER THROUGH THE REMAINDER OF THE SUMMER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY NOT BE REQUIRED TONIGHT BUT SPOTTERS ARE REQUESTED TO RELAY ANY HAIL...WIND OR SIGNIFICANT RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. CHERMOK
In the hours before
Special weather statement, Jun 25, 4:01 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 401 AM CDT SAT JUN 25 2011 IAZ069-079-080-250945- MILLS IA-MONTGOMERY IA-POTTAWATTAMIE IA- 401 AM CDT SAT JUN 25 2011 ...SPECIAL WEATHER STATEMENT FOR NORTHERN MILLS...NORTHWESTERN MONTGOMERY AND SOUTHERN POTTAWATTAMIE COUNTIES UNTIL 445 AM CDT... AT 356 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR MALVERN...OR 29 MILES SOUTHEAST OF OMAHA. THIS STORM WAS NEARLY STATIONARY. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MACEDONIA... TREYNOR... CARSON... OAKLAND... ELLIOTT... COUNCIL BLUFFS... SILVER CITY... HENDERSON... DEWALD
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 4:18 AM CDT | Areal Flood Advisory | OAX | Mills, Montgomery, Pottawattamie | 5 hr |
| Jun 25, 5:04 AM CDT | Flash Flood Warning | OAX | Mills, Montgomery, Pottawattamie | 4 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.